Q. I have cheesy vaginal discharge with itching and burning. Please help.

Answered by Dr. R Balakrishnan Menon and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Vaginal Infection or Fluconazole? We have medical experts to help you right away. Ask a Doctor Now »
Image: I have cheesy vaginal discharge with itching and burning.  Please help.

Hi doctor,

I am suffering from an infection of the vagina. I have cheesy discharges, itching, burning, and it is very uncomfortable. Please suggest some medicines.


Related Questions:
What does waterlike vaginal discharge indicate?
I have cheesy vaginal discharge with itching and burning. Please help.
What do you suggest for vaginal itching in a 3 year old?
 

Dr. R Balakrishnan Menon
MBBS., DGO., DNB- OBG., MNAMS
Infertility, Obstetrics And Gynaecology

Hi,

Welcome to icliniq.com.

How are you doing?

Vaginal infection, which is transmitted during sex (so partner is the source), so both have to be treated at the same time or else you will get infected again during sex. You may have white or yellow or grayish discharge with or without itching, foul smell, pain at the beginning of sex due to dryness (as the lubrication will be reduced) and late towards the end, when fully erect penis touches the inner most vagina (due to inflammation of the structures around the uterus).

The pain will be radiating to the back or thighs. Your bowel movement will be affected and also features of gastritis are seen. Bleeding of periods will be thicker, darker, clots or fleshy masses may smell bad, more days with spotting after the periods too. When you have an infection inside the uterus, the blood flow increases as inner lining is inflamed and the blood mixed with the inner lining of the uterus forms a thick, doughy or fleshy mass.

As the healing of the lining is not complete, it keeps spotting, or you have blood stained discharge. The pain is throbbing even before periods and lasts after periods are over. Usually, the infection is mixed and not just due to yeast.

There will be a family of aerobic and anaerobic bacteria, all of which cannot be detected by culture. When one is treated and cleared, the other will grow. Before treatment, confirm that you are not pregnant.

I suggest you and your partner try taking the following:

  1. Tablet Fluconazole 150 mg stat (only one tablet, no repetition), after lunch.
  2. Tablet Azithromycin 1 g stat, an hour before food.
  3. Tab Secnidazole forte, two tablets stat after dinner.

After this, I suggest you try taking the following:

  1. Capsule Doxycycline 100 mg twice a day for a week.
  2. Vaginal wash twice a day and vaginal pessary, like capsule Clingen forte or Candid-CL or Cansoft-CL (Clotrimazole and Clindamycin), once at night for five nights.

Your partner can locally apply any antibiotic and antifungal cream, like Candid B (Clotrimazole and Betamethasone) on the penis twice a day after wash for seven days. Consult your specialist doctor, discuss with him or her and start taking the medicines after their consent.

Do not have sex till the infection is fully gone. Do treat it as delay may send the infection inwards and may affect both you and partner's future fertility.

Hope I have clarified your query, do write back. All the best.

For more information consult an obstetrician and gynaecologist online --> https://icliniq.com./ask-a-doctor-online/obstetrician-and-gynaecologist

 

Thank you doctor,

My husband is diabetic. Can he take the same medicines along with me? Is it more than a yeast infection? I had the same problem two years back, and that time the doctor said that it is a yeast infection.

 

Dr. R Balakrishnan Menon
MBBS., DGO., DNB- OBG., MNAMS
Infertility, Obstetrics And Gynaecology

Hi,

Welcome back to icliniq.com.

You gave me the reason for recurrent yeast infections now.

  • When your husband is diabetic, and his blood sugars are not well controlled, the glans penis and the skin over the penis will be having colonies of Candida albicans. It is a fungus which grows when the blood sugar is high.
  • So, each time you have sex, the fungus gets transmitted to you, and you develop the vaginal thick white discharge, which falls off and causes burning sensation. It is characteristic of candidiasis.
  • He has to definitely have the medication, then get the fasting and postprandial blood sugars done every 2 to 3 days till they are normal. After it is normal, he needs to have his sugar levels evaluated every week or at least every month. Then you will not get any infection.

All the medicines are safe in diabetic people too, and it will not affect the diabetes medications. I am sure you will start feeling the change and relief within few days.

Hope I have clarified your query, do write back. All the best.

For more information consult an obstetrician and gynaecologist online --> https://icliniq.com./ask-a-doctor-online/obstetrician-and-gynaecologist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Is there any medicine for treating yeast infection?
Query: Hello doctor, How can I treat a yeast infection? Is there over-the-counter medicine for that?  Read Full »
Dr. Uzma Arqam
Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Try to have a full treatment for any health issue that is reducing your immunity and causing you recurrent yeast infection like diabetes, immunocompromised diseases like AIDS, etc. Try to have a high vaginal swab to confirm that recurrently you are getting an infect...  Read Full »
 
I am having severe vaginal itching in the night. Why?
Query: Hi doctor, For the past few weeks, I have had severe vaginal itching. It goes on all night and sometimes during the day. I have not slept properly for the past few weeks. I have not experienced this level of itching before and for such a long time. Once this started, I used Lactacyd to alleviate the...  Read Full »
Dr. Bharat Patodiya
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. It looks like you have developed vaginal moniliasis, a type of fungal infection. If you are sexually active, then your partner also needs to be treated or else the infection will relapse. If you are not sexually active, then you should do the following with your doctor co...  Read Full »
 
What is the problem for having vaginal discharge, itching and irritation while peeing?
Query: Hi doctor, I have bleeding after sex. I have pain while having sex. I have vaginal discharge and irritation while peeing and itching. Is this an infection or something else? I took an Unwanted 72 before three days.  Read Full »
Dr. Sameer Kumar
Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hi, Welcome to icliniq.com. Post-coital bleeding often occurs due to cervical erosions or cervicitis. It shows increased vaginal discharge, and it can lead to secondary urinary tract infection with burning sensation and irritation during urination. So meet your gynecologist for a speculum examinat...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Ankylosing Spondylitis
This article discusses about the causes, pathology, clinical features, musculoskeletal manifestation, investigation and ...Read more »
Is having severe leg pain during pregnancy normal?
Hello doctor, There is a complaint of severe pain in both the legs in my wife who is 14 weeks pregnant. She is unable t ...Read more »
The pulse rate started to fall after giving Epinephrine in a 4-year-old child. Kindly give your opinion.
Hello doctor, I am reviewing the patient care of a 4-year-old child diagnosed with the flu. He was having trouble breat ...Read more »